I'm pending the switch from Tysabri to Tecfidera. Last blood test was JCV+. Even though my CSF is still not showing any signs of JCV, I think it's time to look for Tysabri alternatives. My neuro agrees.
Is anyone getting ready to start?
Checking in this morning before heading to DC....am going to try it that far but wanted to throw in something here.
I spoke with my caseworker at Tyabri, once again c/o the people at Tecfidera speaking gibberish with no financial programs, and she told me that Biogen's financial programs went "across the board", they were good for all of their drugs............so...................she is going to get back to me and I may, once again, be headed down this path...........but in the meantime am taking a 1 month break from Tysabri, due to the 2 relapses last week, and will stay on it until Tecfidera comes thru.
If anyone on it will please give their opinion of any side effects you are incurring as you start this. The side effects listed are the ones I have with Tysabri, so I'm a bit nervous over it but willing to try.
sorry to hog the thread but thought the financial information was important as it contradicted what I had said earlier when reporting what the "newbies" at Tecfidera had told me...
Bump for Donner who has started Tecfidera recently...Hope you add your name here, and tell us how you are feeling...
I am receiving my Tecfidera tomorrow. Wish me luck! I will keep you informed as I know we are all anxious to hear how we'll this drug holds up to its reputation.
I am starting Tecifidera on Thursday. I qualified for the $10 copay.
I am nervous but cannot take the shots, and my MRI shows progression.
I am waiting for prior approval from my insurance company to start with tecfidera. Biogen, the maker of tecfidera is very good with financial assistance. I am currently on avonex and they have been very supportive, both with financial help, and with any medical questions about the medication or side effects. I am both nervous and excited to start because I have had side effects from the avonex since I started last July.
This is a great conversation - I am sticking with the big gun Tysabir, but I do know some people going to Tecfidera. I've read the itching for the first few weeks can be maddening but worth sticking it out.... good luck to everyone making the switch.
Nervous and excited seems to be the general feeling :)
Jen - is today the day for arrival?
Gypcw - You taking your first doses today?
Yes it is scheduled to arrive today!! I've never been so excited to take a medicine enforce. Lol. We will see how excited I am a week from now. Hehe
woop woop - you've got me all hopped up now too! lol
My tecifidera is being delivered tomorrow. I will probably start it on friday
Well tonight I started my second week of tecfidera. I virtually had no symptoms the first week. About an hour after taking the increased dose I got itchy and hot. I actually now know what flushing is! I actually was eating out and came home because I thought I might have an allergic reaction. My chest was bright red and I felt like my skin had come in contact with fiberglass. It went away in about an hour, so I figure I can handle it. I was a bit freaked out, because it was definatly a rash on my knees and arms. So don't freak out, this happens in 40% of people, hoping tomorrow will be better. It says to eat with it will lesson this.. the fun never stops!!
Thanks for the update. I took my second day of the starter pack and had a quick flushing on my face/neck this a.m. My kids noticed it first and one said my face was purple lol! I don't think so....just a little red. I'm wondering how it will be on my 2 nd week for sure. After dealing with lumps and sores from my Copaxone shots it will be a piece of cake. At least I hope so :/
The a.m. I took my first full dose (second week) of Tecfidera, I had the exact same reaction. Today I haven't notice any problems. So far so good. If that's all I have to deal with I will be very pleased. Copaxone shots everyday were not so great! Hope you are still doing well and that this drug will work for both of us and everyone else that gives it a try :)
two weeks and still good news - woo hoo
It really is exciting to me, to be able to read what you are feeling, how you all are doing with the new oral, it's not often we get to follow from the start.
You all will be the ones helping others one day providing advice and personal experiences - it's priceless.
I am well in to my third week and really am fine. I randomly will get itchy or my ears get really hot! But really..I cannot complain. Now I want to see my word finding skills improve so I can converse! Does anyone feel like an idiot as I do? My partner of 14 yrs. is a brilliant psychologist with roughly 140 IQ. At times she will say finish your thought..she is understanding, but can't help feeling like an idiot! Oh yes and I have a hard time hearing lol..which just adds to my mystique.
Hope things are going well for you Jen!! I now can't wait to see what it does at my MRI. I usually get 1 in the summer. Last summer it showed some progression. All in all I haven't had symptoms, unless you count memory, word finding skills lol.. I am a learning support teacher, I am 57 but look and act like I am 18..
Oh golly, I'm still chicken...........waiting on insurance information but...........next Tysabri infusion is Thursday............
I was on Copaxone with success, but I want to be on the best RX out there to "stop" this disease's progression as best as I can. My Neuro was very excited about this new drug and so was I ! I was sold when she told me that Tecfidera was shown to prevent "back holes" in the brain--spots where the brain tissue dies, which can cause dementia-like symptoms in progressive MS.
I am currently finishing week 1 on Tecfidera. Tomorrow morning is my first full dose (I am so excited to get on that full dose). The first evening I took the pill, I was paranoid about "missing" my shot. But, I am one week without the Copaxone now, 1 week with the Tecfidera.
I had only one bout of flushing after the first dose--I was an interesting shade of tomato red on my face for about 6 hours. Remember, Tecfidera acts like Niacin does in your system. Once the body adjusts to the levels, the flushing stops. Since that one time, no more flushing--not even with the second dose. Best advice i can give you about the flushing--don't take your morning pill with coffee or any drink that has caffeine, which can open up your capillaries causing you to flush more. I also avoid taking my b complex vitamin (b3=niacin) at the same time. I take it a few hours later.
I HAVE HAD NO GI PROBLEMS!!!!
The only side-effect I am currently having is headache. Not migraine level by any means, but a stubborn headache nonetheless. No pill seems to help it go away. But, it is honestly a small problem to have. I was actually relieved to see that headache was a common side effect so I won't stress that it is something bigger.
Hoping that this RX will work wonders for us all! Best of luck!
Well its my fourth week of meds and I am having low stomach cramping and nausea..not every time. Definitely eating with the meds helps. It seems to go away after less than a hour. Hit me for the first time last sat. I was shopping and actually came home! I talked to my nueuro and he said to eat and that people were having good results with the nausea by taking an aspirin an hour prior to taking meds. He said it shuts down the response to nausea, not the ecotro aspirin, but the real deal. Will see how it goes, he said it usually lessons and to hang in there, I'm not going to change or anything..I must admit I feel a bit like a guinea pig..love to hear from others?
Had an appointment today with my MS neuro. He mentioned they have had patients calling in left and right because Tecfidera is eating up their stomachs. Glad to see it hasn't been a problem for those who have started it here.
Hmurra, headache wouldn't be a big surprise if flushing is a common side effect because blood vessel dilation in the brain causes headaches. Nitro glycerine tabs will do the same thing when they're given to relieve heart pain. It might be good to note that caffeine may cause vessels to dilate out in the body but it causes the heart to work harder and constricts blood vessels in the brain (thus, it's a common migraine remedy).
Donner, people are relieving nausea with aspirin? Maybe THAT'S what's tearing up their stomachs!!
neuro says BABY aspirin, twice a day, enteric, not the reular kind, which will result in it disolving in intestine not stomach.......also hearing yogurt and oatmeal alone with pill in morning helps............
Going on 3 weeks with Tecfidera and still good. I've had a little nausea one day. Right now some of my MSsymptoms are acting up but minor. You are on to something about the caffeine and coffee. After having my AM cup I feel a little burning/flushing but mild. I'm pleased so far :)